Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 50, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jul 17, 2012, 4:01 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2012, 4:01 AM EDT (08:01 UTC)
- Expired
- Jul 17, 2012, 11:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 3:34 AM EDT, 27 minutes earlier.
Area forecast discussion, Jul 17, 3:34 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 AM EDT TUE JUL 17 2012
.SHORT TERM...TODAY AND TONIGHT
IT WILL BE A VERY WARM START TO THE DAY AS 3 AM TEMPS ARE STILL IN
THE UPPER 70S AND LOW 80S...A PRECURSOR TO THE EXTREME HEAT THAT
WILL GRIP THE FORECAST AREA TODAY. VAD WIND PROFILES ACROSS
WISCONSIN AND LOWER MI HAVE BEEN SHOWING STRENGTHENING LOW LEVEL
WEST-SOUTHWESTERLY FLOW AHEAD OF THE LOWER TO MID TROPOSPHERIC COLD
FRONT NOW ADVANCING SOUTH ACROSS UPPER MICHIGAN. THIS HAS BEEN
ADVECTING A DEEP ELEVATED MIXED LAYER ACROSS LOWER MI...WHICH WILL
RESULT IN 850MB TEMPS APPROACHING 24C THIS AFTERNOON. ANTICYCLONIC
VORTICITY ADVECTION WILL ADVANCE ACROSS SRN MI TODAY ALONG THE
NORTHERN PERIPHERY OF THE MID LEVEL RIDGE. THE RESULTING SUBSIDENCE
SHOULD EQUATE TO AMPLE SUNSHINE THROUGH AT LEAST MID AFTERNOON...
SUPPORTED BY RECENT SATELLITE IMAGERY. THIS ALONG WITH GOOD WESTERLY
GRADIENT WILL LEAD TO A WELL MIXED BOUNDARY LAYER.
NAM MODEL SOUNDINGS AND MET MOS GUIDANCE REMAIN SUPPORTIVE OF
AFTERNOON HIGHS REACHING THE LOWER 100S ACROSS MOST OF THE FORECAST
AREA. TODAYS AIRMASS ORIGINATES FROM SOUTH DAKOTA WHICH BROKE 100
YESTERDAY. REFER TO THE CLIMATE SECTION OF THE AFD FOR INFO ON
RECORD HIGHS. LOW LEVEL MOISTURE TRANSPORT INTO LOWER MI SHOULD
SUSTAIN SFC DEWPOINTS IN THE 60S EVEN DURING PEAK AFTERNOON
HEATING...RESULTING IN HEAT INDICES AROUND 105 DEG. STRONGER
MOISTURE CONVERGENCE IN ADVANCE OF THE SFC COLD FRONT SLIDING ACROSS
NRN LOWER MI MAY ACTUALLY KEEP SFC DEWPOINTS A BIT HIGHER ACROSS THE
NORTHERN CWA...WHICH COULD RESULT IN HEAT INDICES APPROACHING 110
DEG. THE EXCESSIVE HEAT WATCH WILL THUS BE UPGRADED TO A WARNING.
THE SFC COLD FRONT WILL BE DROPPING INTO THE NORTHERN FORECAST AREA
LATE THIS AFTERNOON. THE FRONT WILL ACCELERATE SOUTH ACROSS LAKE
HURON...LEADING TO A FASTER LAKE MODIFIED FRONTAL PASSAGE ACROSS THE
THUMB. BASED OFF THE NAM AND WRF...THE FRONT WILL COME ONSHORE IN
HURON AND NRN SANILAC COUNTIES BETWEEN 18Z AND 21Z. THIS TIMING
WOULD STILL ALLOW TUSCOLA AND SANILAC COUNTIES TO REACH HIGHS AROUND
100...SUPPORTING THEIR INCLUSION IN THE WARNING. AN ADVISORY WILL BE
ISSUED FOR HURON COUNTY DUE THE EARLIER FROPA.
THE COLD FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA FROM LATE
AFTERNOON THROUGH THE EVENING...EXITING TO THE SOUTH OF THE STATE
OVERNIGHT. LARGER SCALE FORCING ALONG THIS FRONT WILL BE RATHER
WEAK...WITH NOT MUCH IN THE WAY OF MID LEVEL HEIGHT FALLS. WEAK
LOWER TROPOSPHERIC FRONTOGENESIS IS FORECAST TO DROP INTO THE NRN
HALF OF THE FORECAST AREA TONIGHT ALONG A MID LEVEL THETA E
RIDGE...ENOUGH TO JUSTIFY SCATTERED TYPE POPS. MODEL SOUNDINGS
SUGGEST STRONG CAPPING THROUGH AT LEAST MID AFTERNOON. BOUNDARY
LAYER CONVERGENCE ALONG THE SFC FRONT AND MODEL DEPICTION OF A
WEAKENING CAP LATE IN THE DAY DOES SUGGEST THE POTENTIAL FOR SOME
DEEP CONVECTION TO DEVELOP ALONG THE COLD FRONT. STEEP LAPSE RATES
WITH 0-1KM ML CAPE AROUND 2000 J/KG AND GOOD DOWNDRAFT CAPE DOES
RAISE THE CONCERN FOR DAMAGING WIND GUSTS WITH ANY STORM THAT
DEVELOPS. THE SEVERE THREAT MAY ACTUALLY GO WELL INTO TONIGHT AS THE
SOUTHERN EDGE OF THE STRONGER WESTERIES PUSH INTO SRN MI.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE ONGOING AT THE START
OF THE PERIOD WITH TSTORM POTENTIAL ONCE AGAIN INCREASING LATE
WED MORNING INTO EARLY AFTERNOON AS MODERATE DESTABILIZATION TAKES
PLACE ALONG THE SURFACE COLD FRONT. HOWEVER, WITH THE FRONT
FORECAST TO BE POSITIONED NEAR OR SOUTH OF METRO DETROIT EARLY IN
THE DAY, AND WITH AT LEAST A MODERATE H85 CAP IN PLACE, THERE APPEARS TO
BE ONLY A LIMITED TIME WINDOW BEFORE COOLER AND MORE STABLE AIR
FILLS IN ACROSS THE REMAINDER OF THE CWA. HIGH TEMPERATURES WILL
RANGE FROM 80-85 NORTH OF M59 TO 88-92 SOUTH.
ADDITIONAL ENERGY ORIGINATING IN THE PACIFIC NORTHWEST WILL TRACK
ACROSS THE NORTHERN STATES WEDNESDAY THROUGH THURSDAY, HELPING TO AUGMENT
THE BROAD CYCLONIC FLOW PATTERN ASSOCIATED WITH A PROGRESSIVE UPPER
LOW OVER EASTERN CANADA AND SENDING A SHORTWAVE TROUGH THROUGH LOWER
MICHIGAN ON THURSDAY. ONLY A LOW CHANCE POP IS WARRANTED AT THIS TIME AS ANY
ACTIVITY ASSOCIATED WITH THIS WAVE APPEARS MOST LIKELY TO COME IN
THE FORM REMNANT SHOWER/THUNDERSTORMS ORIGINATING FROM NORTHERN
PLAINS CONVECTION ONE DAY PRIOR. PATTERN RECOGNITION AND MODEL PROGS
SUGGEST A LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING ARRIVAL TIME
FOR THIS REMNANT ACTIVITY. THUS, SOMEWHAT OF A DIURNAL BOOST MAY BE
POSSIBLE IF TIMING IS SLOWER, BUT NOT PARTICULARLY KEEN ON CHANCES
AT THIS EARLY STAGE. THE BIGGER STORY FOR THURSDAY MAY BE THAT THE
COMBINATION OF THE FRESH AIRMASS AND INCREASED CLOUD COVER MAY
ACTUALLY HOLD TEMPERATURES JUST A TOUCH BELOW NORMAL FOR A
CHANGE....UPPER 70S IN THE NORTH AND LOW 80S EVERYWHERE ELSE.
NORTHWEST FLOW ALOFT AND BUILDING HIGH PRESSURE IN THE LOW LEVELS
WILL MAINTAIN DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGH
THE FIRST HALF OF THE WEEKEND. THE EVENTUAL LATE WEEK EJECTION OF
THE NORTHERN CALIFORNIA CUTOFF LOW INTO CENTRAL CANADA WILL FORCE AN
UPPER RIDGE AXIS EASTWARD. THIS WILL RESULT IN BUILDING HEIGHTS OVER
SOUTHEAST MICHIGAN AND THE EASTWARD ADVECTION OF ANOTHER NORTHERN
U.S. ELEVATED MIXED LAYER. WITH 850MB TEMPERATURES INCREASING INTO
THE UPPER TEENS, HIGH TEMPERATURES WILL APPROACH 90F TO START NEXT
WEEK.
&&
.MARINE...
A COLD FRONT WILL DROP SOUTH ACROSS LAKE HURON TODAY...THEN MOVE
ACROSS LAKE ERIE TONIGHT. THE AIRMASS IN ADVANCE OF THIS FRONT IS
QUITE WARM...MEANING CONDITIONS WILL BE RATHER STABLE OVER THE GREAT
LAKES. THIS SHOULD KEEP WIND GUSTS BELOW 25 KNOTS. AVAILABLE
OBSERVATIONS ON THE WARMER WATERS OF SAGINAW BAY HOWEVER SUGGEST
CONDITIONS ARE BECOMING RATHER GUSTY. THUS WILL ISSUE A SMALL CRAFT
ADVISORY FOR THE BAY THROUGH THE MORNING. THE PASSAGE OF THE COLD
FRONT WILL BE MARKED BY A VEERING OF THE WINDS TO THE NORTH. HIGH
PRESSURE WILL BUILD INTO THE NORTHERN GREAT LAKES WEDNESDAY INTO
THURSDAY...MAINTAINING EAST-NORTHEASTERLY WINDS ON THE LAKES THROUGH
THE END OF THE WEEK.
&&
.CLIMATE...
WHILE ALL LOCATIONS MAY SET NEW RECORD HIGH TEMPERATURES FOR TODAY,
ONLY DETROIT (DTW) STANDS A REASONABLE CHANCE TO APPROACH ITS ALL-
TIME RECORD HIGH TEMPERATURE.
RECORD HIGHS FOR JULY 17TH
DTW...101 (1887)
FNT...101 (1931)
MBS...100 (1931)
ALL-TIME RECORD HIGHS
DTW...105 (7/24/1934)
FNT...108 (7/13/1936 AND 7/8/1936)
MBS...111 (7/13/1936)
&&
.AVIATION...ISSUED 1203 AM EDT TUE JUL 17 2012
//DISCUSSION...
SE MICHIGAN WILL REMAIN IN BETWEEN LOW PRESSURE EXITING THE NORTHERN
GREAT LAKES DURING THE MORNING AND HIGH PRESSURE OVER THE TENNESSEE
VALLEY. THE RESULTING SOUTHWEST WIND WILL MAINTAIN VFR CONDITIONS
AND WILL PUMP MORE HOT AIR INTO THE REGION ON GUSTS NEAR 20 KNOTS BY
AFTERNOON. AS LOW PRESSURE MOVES FARTHER INTO QUEBEC, THE ASSOCIATED
COLD FRONT WILL SETTLE THROUGH LOWER MICHIGAN BUT WILL NOT REACH THE
TRI CITIES UNTIL EARLY TUESDAY EVENING AND NOT UNTIL WELL AFTER
MIDNIGHT TUESDAY NIGHT IN THE DETROIT AREA.
//DTW THRESHOLD THREATS...
* NONE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 11 AM TUESDAY TO 11 PM TUESDAY.
HEAT ADVISORY...MIZ049...FROM 11 AM TUESDAY TO 6 PM TUESDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 11 AM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SC
LONG TERM....JVC
MARINE.......SC
CLIMATE......JVC
AVIATION.....BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 16, 4:02 AM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EDT MON JUL 16 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-170815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 402 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXCESSIVE HEAT WARNINGS AND/OR HEAT ADVISORIES MAY BE NEEDED ON TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-170815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 402 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES THROUGH THE AREA FROM NORTH TO SOUTH. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:46 AM EDT | Excessive Heat Warning | DTX | Bay, Genesee, Lapeer, Lenawee, Livingston, Macomb and 10 more | 16 hr |
| Jul 17, 3:46 AM EDT | Heat Advisory | DTX | Huron | 14 hr |
| Jul 17, 5:54 PM EDT | Special Marine Warning | DTX | 81 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.